Texas, 2014Drought in Texas, October 1 to 31, 2014
October 1 to 31, 2014 · NWS CRP · 2 events in 2 counties and zones
Additional rainfall over the Victoria Crossroads was not enough to alleviate the drought conditions over this area during the month.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Additional rainfall over the Victoria Crossroads was not enough to alleviate the drought conditions over this area during the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 30, 11:49 PM CST, 12 minutes earlier.
Area forecast discussion, Sep 30, 11:49 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1249 AM CDT WED OCT 1 2014
.DISCUSSION...UPDATED FOR 06Z AVIATION.
&&
.AVIATION...MAJOR CONCERN THIS PERIOD IS FOG POTENTIAL. LIGHT
WINDS AND GENERALLY CLEAR SKIES AT THE SURFACE...COUPLED WITH
DEWPOINTS IN THE LOW TO MID 70S ACROSS THE REGION...SHOULD ALLOW
FOR THE FORMATION OF FOG PARTICULARLY OVER INLAND AREAS. THE
DENSITY OF THE FOG IS IN QUESTION...BUT AM GENERALLY EXPECTING THE
THICKEST FOG TO BE OVER KALI AND KVCT. DIDNT GO LOWER THAN MVFR
VIS AT KCRP. TEMPO IFR FOR CIGS AT KLRD AND TEMPO IFR FOR VIS AT
KALI. KVCT WAS ONLY TERMINAL FOR WHICH I INCLUDED PREVAILING IFR
BASED ON YESTERDAY'S DENSE FOG AND VISIBILITIES ALREADY STARTING
TO SHOW SIGNS OF DROPPING. AFTER SUNRISE CONDITIONS IMPROVE. THERE
IS A POSSIBILITY OF SOME SHEAR ISSUES TOMORROW NIGHT OVER MUCH OF
SOUTH TEXAS DUE TO LLJ DEVELOPMENT...BUT HAVE NOT INCLUDED A
MENTION OF THIS IN THE TAFS DUE TO LAPSE RATES BEING FAVORABLE FOR
DOWNWARD MIXING...WHICH SHOULD ALSO KEEP FOG CHANCES DOWN.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 90 78 91 75 87 / 10 10 20 50 40
VICTORIA 90 76 93 72 85 / 10 10 20 50 30
LAREDO 94 77 99 77 88 / 10 10 10 50 40
ALICE 92 76 94 75 87 / 10 10 20 50 40
ROCKPORT 85 79 91 75 85 / 10 20 20 50 40
COTULLA 93 75 97 72 88 / 10 10 10 40 20
KINGSVILLE 91 77 94 76 87 / 10 10 20 40 40
NAVY CORPUS 87 79 91 78 85 / 10 20 20 40 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
IB/90...AVIATION
Hazardous weather outlook, Sep 30, 5:33 AM CST, 18 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
633 AM CDT TUE SEP 30 2014
GMZ230-235-250-255-270-275-TXZ229>234-239>247-011145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
633 AM CDT TUE SEP 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED TODAY OVER THE COASTAL BEND
AND OVER THE VICTORIA CROSSROADS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF THE AREA FOR
THURSDAY NIGHT AND FRIDAY MORNING. NO ORGANIZED SEVERE WEATHER IS
EXPECTED AT THIS TIME...HOWEVER SOME STORMS COULD BE STRONG WITH
WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
87
Drought, Goliad
- When
- October 1, 12:01 AM CST to October 31, 11:59 PM CST
- Where
- Goliad forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
Severe drought continued over the county during the month.
Drought, Victoria
- When
- October 1, 12:01 AM CST to October 31, 11:59 PM CST
- Where
- Victoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Severe drought continued over the county during the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Nebraska, October 1, 2014$22 million · 1.25 in hail · 18 events
- Lightning Strike in Illinois, October 1, 2014$1.0 million · 1 event
- Flooding in Nebraska, October 1 to 3, 2014$390,000 · 7 events
- Drought in Texas, October 1 to 31, 2014$73,000 · 25 events
- Flooding in Iowa, October 1 to 2, 2014$70,000 · 5 events
- Flash Flooding and Hail in Missouri, October 1 to 2, 2014$23,000 · 1.75 in hail · 25 events
- Drought in Oklahoma, October 1 to 31, 201442 events
- Hail and Damaging Winds in Kansas, October 1 to 2, 20141.75 in hail · 26 events
- Flood and Heavy Rain in Iowa, October 1 to 2, 2014$10,000 · 25 events
- Drought in New Mexico, October 1 to 31, 201420 events
- Flash Flood and Hail in Kansas, October 1 to 2, 20142 in hail · 20 events
- Flash Flooding and Hail in Missouri, October 1 to 2, 20142 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546568, 546569.